| Catalog Number |
210191 |
| Medical Device Problem Codes |
Device Damaged by Another Device (2915); Material Integrity Problem (2978)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
03/19/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
Event or Problem Description
Retractor found in cpd.Case type: no associated procedure can we confirm when the retractors became damaged? during the procedure or in cpd? as per the mps " i cannot 100 percent confirm because i am not informed they are damaged until cpd lets me know.By examining the retractors, it appears they are being damaged during the case because of the gauges (i do not know how these gauges would appear from cpd).My guess is that the saw is hitting the retractors during the bone cutting process.".
Additional Manufacturer Narrative
Reported event: -customer reported a gauged retractor found in cpd.Device evaluation and results: -device evaluation was performed and the bent hohmann retractor event was confirmed.Device history review: -a review of the device history records indicate (b)(4) devices were manufactured and accepted into final stock on 01/23/18 with no discrepancies.Complaint history review: -based on the device identification, the catsweb and trackwise complaint databases were reviewed from 2011 to present for similar reported events regarding the bent hohmann retractor.There have been 4 other events for the referenced lot number.Prs # (b)(4) - were found to be from the same lot as the part in this complaint.The parts from these prs displayed the same failure.Conclusions: -the bent hohmann retractor was inspected, revealing multiple spots where it was hit by a cutting tool.Material from the surface of the retractor appears to have been removed as a result of contact with the cutting tool.Corrective action/preventive action: -as the event did not involve a manufacturing related product problem indicating a non-conformity, adverse trend, or unanticipated hazard, no corrective action is required at this time.
Event or Problem Description
Retractor found in cpd.Case type: no associated procedure.Can we confirm when the retractors became damaged? during the procedure or in cpd? as per the mps " i cannot 100 percent confirm because i am not informed they are damaged until cpd lets me know.By examining the retractors, it appears they are being damaged during the case because of the gauges (i do not know how these gauges would appear from cpd).My guess is that the saw is hitting the retractors during the bone cutting process.".